Value‐at‐Risk under Measurement Error

Doukali, Mohamed ORCID: 0000-0001-9315-2326, Song, Xiaojun and Taamouti, Abderrahim ORCID: 0000-0002-1360-8803
(2024) Value‐at‐Risk under Measurement Error. Oxford Bulletin of Economics and Statistics, 86 (3). pp. 690-713.

[thumbnail of Manuscript_2023.pdf] Text
Manuscript_2023.pdf - Author Accepted Manuscript

Download (350kB) | Preview


<jats:p>We propose a method for estimating Value‐at‐Risk that corrects for the effect of measurement errors in stock prices. We show that the presence of measurement errors might pose serious problems for estimating risk measures. In particular, when stock prices are contaminated, existing estimators of Value‐at‐Risk are inconsistent and might lead to an underestimation of risk, which can result in extreme leverage ratios within the held portfolios. Using a Fourier transform and a deconvolution kernel estimator of the probability distribution function of actual latent prices, we derive a robust estimator of Value‐at‐Risk in the presence of measurement errors. Monte Carlo simulations and real data analysis illustrate satisfactory performance of the proposed method.</jats:p>

Item Type: Article
Uncontrolled Keywords: Prevention
Divisions: Faculty of Humanities and Social Sciences > School of Management
Depositing User: Symplectic Admin
Date Deposited: 16 Nov 2023 08:16
Last Modified: 07 Jun 2024 14:23
DOI: 10.1111/obes.12589
Related URLs: